Bortezomib-induced acute interstitial nephritis

Wisit Cheungpasitporn, Nelson Leung, S Vincent Rajkumar, Lynn D. Cornell, Sanjeev M Sethi, Andrea Angioi, Fernando Custodio Fervenza

Research output: Contribution to journalArticle

10 Citations (Scopus)

Abstract

Acute interstitial nephritis (AIN) is one of the important causes of acute kidney injury (AKI) resulting from inflammatory tubulointerstitial injury induced by medications, infections and systemic diseases. Bortezomib has been increasingly used especially in renal related indications such as multiple myeloma and monoclonal gammopathy of renal significance. Severe allergic reactions from bortezomib treatment including AIN have not been described in the literature. We report a 47-year-old white man who developed biopsy-proven allergic AIN after treatment with bortezomib for his C3 glomerulonephritis. The patient's kidney function improved after treatment with glucocorticoid therapy and discontinuation of bortezomib, but worsened with recurrent AKI episode after re-initiation of bortezomib. His renal function improved after glucocorticoid therapy and discontinuation of bortezomib. To our knowledge, this is the first report of a biopsy-proven AIN from bortezomib.

Original languageEnglish (US)
Pages (from-to)1225-1229
Number of pages5
JournalNephrology Dialysis Transplantation
Volume30
Issue number7
DOIs
StatePublished - Jul 1 2015

Fingerprint

Interstitial Nephritis
Kidney
Acute Kidney Injury
Glucocorticoids
Biopsy
Therapeutics
Paraproteinemias
Glomerulonephritis
Bortezomib
Multiple Myeloma
Hypersensitivity
Wounds and Injuries
Infection

Keywords

  • acute interstitial nephritis
  • bortezomib
  • C3 glomerulonephritis
  • monoclonal gammopathy
  • nephrotoxicity

ASJC Scopus subject areas

  • Nephrology
  • Transplantation

Cite this

Bortezomib-induced acute interstitial nephritis. / Cheungpasitporn, Wisit; Leung, Nelson; Rajkumar, S Vincent; Cornell, Lynn D.; Sethi, Sanjeev M; Angioi, Andrea; Fervenza, Fernando Custodio.

In: Nephrology Dialysis Transplantation, Vol. 30, No. 7, 01.07.2015, p. 1225-1229.

Research output: Contribution to journalArticle

Cheungpasitporn, Wisit ; Leung, Nelson ; Rajkumar, S Vincent ; Cornell, Lynn D. ; Sethi, Sanjeev M ; Angioi, Andrea ; Fervenza, Fernando Custodio. / Bortezomib-induced acute interstitial nephritis. In: Nephrology Dialysis Transplantation. 2015 ; Vol. 30, No. 7. pp. 1225-1229.
@article{5c494269a47048ab9ed15c3ff0d6470e,
title = "Bortezomib-induced acute interstitial nephritis",
abstract = "Acute interstitial nephritis (AIN) is one of the important causes of acute kidney injury (AKI) resulting from inflammatory tubulointerstitial injury induced by medications, infections and systemic diseases. Bortezomib has been increasingly used especially in renal related indications such as multiple myeloma and monoclonal gammopathy of renal significance. Severe allergic reactions from bortezomib treatment including AIN have not been described in the literature. We report a 47-year-old white man who developed biopsy-proven allergic AIN after treatment with bortezomib for his C3 glomerulonephritis. The patient's kidney function improved after treatment with glucocorticoid therapy and discontinuation of bortezomib, but worsened with recurrent AKI episode after re-initiation of bortezomib. His renal function improved after glucocorticoid therapy and discontinuation of bortezomib. To our knowledge, this is the first report of a biopsy-proven AIN from bortezomib.",
keywords = "acute interstitial nephritis, bortezomib, C3 glomerulonephritis, monoclonal gammopathy, nephrotoxicity",
author = "Wisit Cheungpasitporn and Nelson Leung and Rajkumar, {S Vincent} and Cornell, {Lynn D.} and Sethi, {Sanjeev M} and Andrea Angioi and Fervenza, {Fernando Custodio}",
year = "2015",
month = "7",
day = "1",
doi = "10.1093/ndt/gfv222",
language = "English (US)",
volume = "30",
pages = "1225--1229",
journal = "Nephrology Dialysis Transplantation",
issn = "0931-0509",
publisher = "Oxford University Press",
number = "7",

}

TY - JOUR

T1 - Bortezomib-induced acute interstitial nephritis

AU - Cheungpasitporn, Wisit

AU - Leung, Nelson

AU - Rajkumar, S Vincent

AU - Cornell, Lynn D.

AU - Sethi, Sanjeev M

AU - Angioi, Andrea

AU - Fervenza, Fernando Custodio

PY - 2015/7/1

Y1 - 2015/7/1

N2 - Acute interstitial nephritis (AIN) is one of the important causes of acute kidney injury (AKI) resulting from inflammatory tubulointerstitial injury induced by medications, infections and systemic diseases. Bortezomib has been increasingly used especially in renal related indications such as multiple myeloma and monoclonal gammopathy of renal significance. Severe allergic reactions from bortezomib treatment including AIN have not been described in the literature. We report a 47-year-old white man who developed biopsy-proven allergic AIN after treatment with bortezomib for his C3 glomerulonephritis. The patient's kidney function improved after treatment with glucocorticoid therapy and discontinuation of bortezomib, but worsened with recurrent AKI episode after re-initiation of bortezomib. His renal function improved after glucocorticoid therapy and discontinuation of bortezomib. To our knowledge, this is the first report of a biopsy-proven AIN from bortezomib.

AB - Acute interstitial nephritis (AIN) is one of the important causes of acute kidney injury (AKI) resulting from inflammatory tubulointerstitial injury induced by medications, infections and systemic diseases. Bortezomib has been increasingly used especially in renal related indications such as multiple myeloma and monoclonal gammopathy of renal significance. Severe allergic reactions from bortezomib treatment including AIN have not been described in the literature. We report a 47-year-old white man who developed biopsy-proven allergic AIN after treatment with bortezomib for his C3 glomerulonephritis. The patient's kidney function improved after treatment with glucocorticoid therapy and discontinuation of bortezomib, but worsened with recurrent AKI episode after re-initiation of bortezomib. His renal function improved after glucocorticoid therapy and discontinuation of bortezomib. To our knowledge, this is the first report of a biopsy-proven AIN from bortezomib.

KW - acute interstitial nephritis

KW - bortezomib

KW - C3 glomerulonephritis

KW - monoclonal gammopathy

KW - nephrotoxicity

UR - http://www.scopus.com/inward/record.url?scp=84936772291&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84936772291&partnerID=8YFLogxK

U2 - 10.1093/ndt/gfv222

DO - 10.1093/ndt/gfv222

M3 - Article

VL - 30

SP - 1225

EP - 1229

JO - Nephrology Dialysis Transplantation

JF - Nephrology Dialysis Transplantation

SN - 0931-0509

IS - 7

ER -